Massachusetts, 2007Flood in Massachusetts, September 11, 2007
September 11, 2007 · NWS ALY · 1 event in 1 county or zone
A low pressure system developed along a nearly stationary front across the Ohio Valley on Monday September 10th, and traveled east, moving across southeast New York and southern New England during Tuesday September 11th. As this low approached, an area of moderate to heavy rainfall occurred, which led to localized flooding in portions of western Massachusetts during the early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed along a nearly stationary front across the Ohio Valley on Monday September 10th, and traveled east, moving across southeast New York and southern New England during Tuesday September 11th.
As this low approached, an area of moderate to heavy rainfall occurred, which led to localized flooding in portions of western Massachusetts during the early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 11, 9:11 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 11, 9:11 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1011 AM EDT TUE SEP 11 2007
.SYNOPSIS...
WARM FRONT WILL GRADUALLY LIFT NORTHEAST THROUGH THE REGION BY
MIDDAY. A STRONG COLD FRONT WILL BRING SHOWERS AND A FEW
THUNDERSTORMS TO THE ENTIRE REGION LATER TODAY THROUGH THIS
EVENING. HIGH PRESSURE WILL BUILD IN FROM CANADA ON WEDNESDAY AND
THURSDAY.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
INCREASING LOW LEVEL WARM ADVECTION AND INCREASING FRONTOGENESIS
TIGHTENING THE BOUNDARY LAYER THERMAL GRADIENT DEVELOPED WARM
CONVEYOR BELT OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS FROM NE
PA INTO MUCH OF SE NYS. THIS RAIN WILL PERSIST ANOTHER 2-3
HOURS...BEFORE THE WMFNT LIFTS NE THROUGH THE REGION. QPF OF 0.3
TO AN INCH HAS FALLEN ACROSS THE NORTHERN CATSKILLS...AND AN
ADDITIONAL 0.75 INCH IS LIKELY BEFORE IT TAPERS OFF. DURING THE
AFTN AND EVENING CDFNT WILL DROP SOUTH ACROSS FCA. DEEPENING 500HPA
TROF/SHORT WAVE...CAPE INCRG TO 500-1000 J/KG AND INCRG LOW LEVEL
SHEAR SUPPORTS SPCS INCLUDING N PORTIONS OF FCA IN SLIGHT RISK
TDY. WIDESPREAD WAA RAINS AND LOW CLOUD COVER AS WELL AS LATENESS
OF CFP WILL RESULT IN LESS THREAT OF SVR TSTMS FURTHER SE.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...ALL RAIN EXITS DURING THE EVENING...BUT LINGERING RAIN
CHANCES IN FAVORED AREAS OF LAKE EFFECT. TEMPERATURE DIFFERENCES
BETWEEN WATER SURFACE AND BOUNDARY LAYER LOOK SUPPORTIVE OF LAKE
EFFECT CLOUDS AND SHOWERS. WINDS THROUGH THE BOUNDARY LAYER WILL
BE WEST...SLOWLY TRENDING TO WEST NORTHWEST THROUGH THE DAY
TOMORROW. STILL...MOISTURE SHOULD BE SHALLOW ENOUGH THAT RAIN
CHANCES SHOULD BE LIMITED TO PARTS OF THE ADIRONDACKS AND WESTERN
MOHAWK VALLEY. LOWS MOST AREAS TONIGHT IN THE 40S AND 50S WITH
BREEZY CONDITIONS DEVELOPING.
WEDNESDAY...STILL SOME SMALL CHANCES FOR SHOWERS FROM LAKE
EFFECT...OTHERWISE PARTLY TO MOSTLY SUNNY WITH BREEZY TO WINDY
CONDITIONS. HIGHS IN THE 60S TO LOWER 70S. IT WILL FEEL MORE LIKE
FALL.
WEDNESDAY NIGHT AND THURSDAY...SURFACE HIGH BUILDS IN...WINDS
EASE...SO WEDNESDAY NIGHT LOOKS TO BE IN THE 40S MANY AREAS...SOME
30S IN FAVORED COOL SPOTS. THURSDAY WILL BE SUNNY WITH LIGHT WINDS
AND TEMPERATURES NUDGING BACK INTO THE 60S AND LOWER 70S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY NIGHT AND FRIDAY...SURFACE HIGH BUILDS OFFSHORE...AND
WARM ADVECTION INCREASES. TEMPERATURES FRIDAY REACHING WELL INTO
THE 70S. ANOTHER STRONG COLD FRONT TRACKS THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY WITH CHANCES FOR RAIN.
AN EVEN COOLER AIRMASS WILL FOLLOW THIS COLD FRONT FOR THE REST OF
THE WEEKEND AND INTO EARLY NEXT WEEK. HIGHS SUNDAY AND MONDAY NOT
LIKELY TO GET ABOVE 70 ACROSS THE FORECAST AREA BASED ON CURRENT
GUIDANCE.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
WM CONVEYOR BELT/WAA PCPN PRODUCING WIDESPREAD AREAS OF IFR AND
SCT LIFR IN HUDSON VALLEY...CATSKILLS AND EASTERN MOHAWK VALLEYS.
THIS PCPN WILL SPREAD ACROSS WESTERN NEW ENGLAND...BUT END OVER
THE NEXT 2 TO 3 HOURS IN NY. GENERALLY MVFR CIGS WILL PERSIST IN
ITS WAKE WITH AREAS OF LIGHT FOG...BUT OTHERWISE VSBY AOA 6SM.
DURING THE AFTN AND EVENING CDFNT WILL PUSH SOUTH ACROSS THE
REGION PRODUCING SCT-BKN SHRA ALONG AND AHEAD OF IT ALONG WITH SCT
TSTMS. N OF ALY ISOLD TSTMS COULD BCM SVR PRODUCING WIND GUSTS ABV
50KTS.
LOW LEVEL WINDS WERE LIGHT NORTH EAST TO SOUTHEAST AHEAD OF THE
WMFNT...WILL TURN SOUTHERLY THIS AFTERNOON MAINLY BTWN 5-15KTS.
LATE IN AFTN THEY WILL INCREASE TO 10 TO 20KTS BLO 30AGL....BCMG
WEST BTWN 23UTC AND 04UTC AFTR CFP.
CONDITIONS SHOULD IMPROVE LATER TONIGHT ALTHOUGH SOME POST FRONTAL
FOG MAY OCCUR TOWARD DAYBREAK WEDNESDAY IN VALLEYS SHELTERED FROM
WESTERLY WINDS. ANY FOG THAT DOES FORM WILL QUICKLY BURN OFF UNDER
MOSTLY CLEAR SKIES WEDNESDAY.
WED...VFR...NO SIG WX.
THU...VFR...NO SIG WX
FRI...VFR...NO SIG WX.
SAT...VFR/MVFR SCT SHRA/TSRA.
&&
.HYDROLOGY...
RIVER FLOWS AND RESERVOIR LEVELS CONTINUE BELOW NORMAL. NEARLY ALL
THE RAIN THAT FELL SOAKED INTO THE GROUND. RAINFALL THE LAST COUPLE
OF DAYS AVERAGED ONE TO ONE AND A HALF INCHES IN A BAND FROM
SCHOHARIE AND GREENE COUNTIES EAST TO SOUTHERN VERMONT AND NORTHERN
BERKSHIRE COUNTY. MORE RAIN IS FORECAST TODAY AS FIRST A WARM FRONT
LIFTS NORTH AND THEN A COLD FRONT MOVES THROUGH THE REGION FROM THE
WEST. RAINFALL WILL AMOUNT TO AROUND A QUARTER INCH NORTH TO ABOUT
AN INCH SOUTHEAST...BUT SINCE SOME CONVECTION IS EXPECTED TO
DEVELOP AMOUNTS ARE LIKELY TO VARY A GREAT DEAL OVER SHORT
DISTANCES AND LOCALLY UP TO 2 INCHES IS POSSILBE. MID LEVEL WINDS THIS
AFTERNOON WILL BR SOUTHWEST 20 TO 30 KNOTS SO CELLS SHOULD MOVE
BUT THERE IS SOME POTENTIAL FOR TRAINING AS THE FRONT APPROACHES.
MINOR FLOODING MAY OCCUR FROM TORRENTIAL DOWNPOURS ON PAVED AREAS
BUT OTHERWISE NEARLY ALL THE RAIN WILL JUST SOAK INTO THE GROUND
AND ONLY VERY SLIGHT RISES WILL OCCUR ON RIVERS AND STREAMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...KILPATRICK
AVIATION...SNYDER
HYDROLOGY...KILPATRICK/SNYDER
Hazardous weather outlook, Sep 11, 10:25 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1125 AM EDT TUE SEP 11 2007
NYZ032-033-038>043-082-083-121100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-
1125 AM EDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND MOHAWK VALLEY OF EAST
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
AHEAD OF A FAIRLY STRONG COLD FRONT. ANY THUNDERSTORMS WHICH OCCUR
WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 40 TO 50 MPH. SOME
THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-084-VTZ013>015-
121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
1125 AM EDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE GREATER CAPITAL
DISTRICT...EASTERN CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
AHEAD OF A FAIRLY STRONG COLD FRONT. THE THUNDERSTORMS WILL MOVE
FROM SOUTHWEST TO NORTHEAST AT 40 TO 50 MPH. SOME THUNDERSTORMS
WILL PRODUCE HEAVY DOWNPOURS...WITH LOCALLY UP TO 2 INCHES OF
RAIN. THIS MAY CAUSE MINOR FLOODING OF URBAN AND POOR DRAINAGE
AREAS. ALSO...SOME STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Berkshire
- When
- September 11, 11:43 AM EST to 2:00 PM EST
- Where
- Berkshire County, North Adams
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -73.100
Persistent moderate to heavy rainfall led to isolated flooding in portions of Berkshire County during the late morning and early afternoon hours of Tuesday September 11th. Flooding closed a portion of Massachusetts Route 2 in the town of Florida from 1143 LST to 1400 LST. In addition, several roads were closed in and around North Adams due to high water, including a portion of River Street, from Houghton Street to Brown Street, as well as a portion of Beaver Street and Mohawk Forest Boulevard. North Adams City firefighters also pumped water out of several private residences on Pleasant Street and State Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Lightning Strike in Florida, September 11, 2007$350,000 · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Lightning Strike in Georgia, September 11, 2007$50,000 · 1 event
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flash Flood in Texas, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59991.